Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 9, NWS Elko, NV
NWS Elko, NV issued this river flood warning at Feb 10, 2017, 12:03 AM PST for Elko County, Nevada. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2017, 12:03 AM PST (08:03 UTC)
- Expired
- Feb 12, 2017, 9:00 PM PST
- In force
- 69 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 107 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Humboldt River near Elko (HREN2). The gauge peaked at 10.58 ft at Feb 10, 2017, 4:00 PM PST.
- Action stage
- 5.5 ft
- Minor stage
- 6.2 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10318500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
177 WGUS45 KLKN 100803 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 1203 AM PST FRI FEB 10 2017 ...The National Weather Service in Elko has issued a Flood Warning for the following rivers in Nevada... Humboldt River Near Elko affecting Elko County For the Upper Humboldt, including Elko, Moderate flooding is occurring, with river levels forecasted to fluctuate. There are still several flooded places in the Elko area, because of the Humboldt River. The river should begin to drop slowly, but levels will fluctuate over a wide range as ice melts and water from snow melt upstream and locally continue through about Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not ever drive into flooded roads. Turn around. Don't drown. Obey law enforcement and emergency personnel for your own, and their, safety. && NVC007-101917- /O.NEW.KLKN.FL.W.0009.170210T0803Z-170210T1917Z/ /HREN2.1.ER.170210T0711Z.170210T1500Z.170211T1200Z.NO/ 1203 AM PST FRI FEB 10 2017 The National Weather Service in Elko has issued a * Flood Warning for The Humboldt River Near Elko. * through Saturday...Or until the warning is cancelled. * At 11:15 PM Thursday the stage was 8.0 feet. * Flood stage is 8.0 feet. * Forecast...The river will continue to fluctuate but stay near or above flood stage through Saturday. * Impact...at 8.0 feet...This is flood stage. Minor lowland flooding occurs up and downstream of Elko. Very minor flooding from backed up storm drains begins in elko along water street north of the river and front street south of the river, between 1st and 9th streets and lamoille rd. This is about 2700 cfs or about 5 yr flood which means a 20 percent chance in any given year. && LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593 $$
8 follow-up statements
778 WGUS45 KLKN 101213 FLWLKN FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 413 AM PST FRI FEB 10 2017 The flood warning for the Humboldt River near Elko, including up and downstream from Elko, remain in effect. At about 4 am PST Friday morning, the stage was 9 feet and rising. This is a moderate flood level. Flooding problems will remain or increase Friday, since rain is now falling on snow and ice pack in river basin. Do not ever drive into flooded or closed roads. The road may not actually be there under the dirty water. Even a foot of running water can wash away vehicles. Don't use your fifteen minutes of fame by dying in a flood. Turn around. Don't drown. && NVC007-111213- /O.EXT.KLKN.FL.W.0009.000000T0000Z-170211T2200Z/ /HREN2.1.ER.170210T0711Z.170210T1115Z.170211T1000Z.NO/ 413 AM PST FRI FEB 10 2017 The Flood Warning continues for The Humboldt River Near Elko. * At 3:15 AM Friday the stage was 9.0 feet. * Flood stage is 8.0 feet. * Moderate flooding is occurring and is forecast to continue. * Impact...Flooding will continue in Elko and areas up and downstream as far as the Ryndon and Carlin areas. * Duration...flood warnings will continue until further notice. && LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593 $$
484
WGUS45 KLKN 101712
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
912 AM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Moderate severity for the
following rivers in Nevada...
Humboldt River Near Elko affecting Elko County
For the Upper Humboldt, including Elko, Moderate flooding is
occurring and major flooding is possible.
...insert basis section here!!!...
FLD OBSERVED FORECAST 10PM
LOCATION STG STG DAY TIME Sat Sun Mon
Upper Humboldt
Elko 8.0 10.0 Fri 08 AM 10.5 9.5 8.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC007-111712-
/O.EXT.KLKN.FL.W.0009.000000T0000Z-170213T1100Z/
/HREN2.2.ER.170210T0711Z.170211T0300Z.170212T2300Z.NO/
912 AM PST FRI FEB 10 2017
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Humboldt River Near Elko.* At 8:15 AM Friday the stage was 10.0 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
evening.
* Impact...at 10.0 feet...Moderate to major flooding occurs through
the reach. Significant damage occurs to roads, railroads, ans
structures. Cattle are mired. Elko is flooded on the north to
Douglas street and to front street on the south, between 1st and
11th street and lamoille road. Areas up and downstream of levees
flood. Some basements flood. Pumping of flooded areas begins. Elko
sewage and percolation ponds near capacity. This is about 5500 cfs
or about a 25 year flood which is about a 4 percent chance in a
given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
JRM656
WGUS45 KLKN 101722 CCA
FLWLKN
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ELKO NV
912 AM PST FRI FEB 10 2017
...Forecast flooding Changed from Minor to Moderate severity for the
following rivers in Nevada...
Humboldt River Near Elko affecting Elko County
For the Upper Humboldt, including Elko, Moderate flooding is
occurring and major flooding is possible.
...The water level on the Humboldt is rising steadily. There is still
time to make last minute preparations. The gauge is upstream and this
gives early warning. The river may rise into major flood stage. This
would cause significant impacts upstream, downstream and in the city
of Elko. Stay away from the river, bank failures can occur at anytime
and you could be swept away...
FLD OBSERVED FORECAST 10PM
LOCATION STG STG DAY TIME Sat Sun Mon
Upper Humboldt
Elko 8.0 10.0 Fri 08 AM 10.5 9.5 8.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by listening to noaa weather radio...
A followup product will be issued later this afternoon...
&&
NVC007-111712-
/O.EXT.KLKN.FL.W.0009.000000T0000Z-170213T1100Z/
/HREN2.2.ER.170210T0711Z.170211T0300Z.170212T2300Z.NO/
912 AM PST FRI FEB 10 2017
...Observed flooding increased from Minor to Moderate severity...
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Humboldt River Near Elko.* At 8:15 AM Friday the stage was 10.0 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
evening.
* Impact...at 10.0 feet...Moderate to major flooding occurs through
the reach. Significant damage occurs to roads, railroads, ans
structures. Cattle are mired. Elko is flooded on the north to
Douglas street and to front street on the south, between 1st and
11th street and lamoille road. Areas up and downstream of levees
flood. Some basements flood. Pumping of flooded areas begins. Elko
sewage and percolation ponds near capacity. This is about 5500 cfs
or about a 25 year flood which is about a 4 percent chance in a
given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
JRM484
WGUS45 KLKN 111845
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
1045 AM PST SAT FEB 11 2017
Humboldt River Near Elko affecting Elko County
For the Upper Humboldt, including Elko, Major flooding is occurring,
with river levels forecast to slowly decrease.
...The water level on the Humboldt is expected to rise slightly
during the afternoon, cresting to about 10.5 feet. Impacts to the
residents in the city are significant. Stay away from the river, bank
failures can occur at anytime and you could be swept away...
FLD OBSERVED FORECAST 4PM
LOCATION STG STG DAY TIME Sat Sun Mon
Upper Humboldt
Elko 8.0 10.3 Sat 10 AM 10.5 9.5 8.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Stay tuned to developments by finding us on social media
or visiting to http://www.weather.gov/elko...
&&
NVC007-121845-
/O.EXT.KLKN.FL.W.0009.000000T0000Z-170213T2200Z/
/HREN2.2.ER.170210T0711Z.170210T2245Z.170213T1000Z.NR/
1045 AM PST SAT FEB 11 2017
The Flood Warning continues for
The Humboldt River Near Elko.* At 10:15 AM Saturday the stage was 10.3 feet.
* Flood stage is 8.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 10.5 feet by this
afternoon. The river will fall below flood stage early to mid Monday
afternoon.
* Impact...at 10.5 feet...Major flooding occurs through reach. Major
damage to roads, railroads, and structures. Cattle destroyed. Elko
flooded to near river street north of the river, and to near wilson
ave south of river, between 1st to 11th streets and lamoille road.
Areas up and downstream of levees flood. Basements in low-lying
parts of town flood. Flooded areas pumped. Elko sewage treatment
plant at capacity. This is about 6400 kcfs or about a 50 yer flood
which means about a 2 percent chance in a given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
86221
WGUS85 KLKN 112252
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
252 PM PST SAT FEB 11 2017
For the Upper Humboldt, including Elko, Major flooding is occurring,
with river levels forecast to slowly decrease.
...The Humboldt River at Elko has crested, but it still remains at
major flood stage. Impacts to the residents in the city remain
significant. This is still a dangerous situation! Stay away from the
river, bank failures can occur at anytime and you could be swept
away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Sun Mon Tue
Upper Humboldt
Elko 8.0 10.0 Sat 02 PM 9.7 8.5 7.5
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around. Don't drown. Don't get on the news by being killed in
your vehicle. Cars, trucks, semis...it does not matter.
Stay tuned to developments by finding us on social media
or visiting to http://www.weather.gov/elko...
&&
NVC007-122252-
/O.EXT.KLKN.FL.W.0009.000000T0000Z-170213T1700Z/
/HREN2.2.ER.170210T0711Z.170210T2245Z.170213T0500Z.NR/
252 PM PST SAT FEB 11 2017
The Flood Warning continues for
The Humboldt River Near Elko.
* until Monday morning.
* At 2:15 PM Saturday the stage was 9.8 feet.
* Flood stage is 8.0 feet.
* Major flooding is occurring and Moderate flooding is forecast.
* Forecast...The river willhold steady to near 10.0 feet by early
this evening. The river is expected to fall below flood stage
tomorrow late evening.
* Impact...at 10.0 feet...Moderate to major flooding occurs through
the reach. Significant damage occurs to roads, railroads, ans
structures. Cattle are mired. Elko is flooded on the north to
douglas street and to front street on the south, between 1st and
11th street and lamoille road. Areas up and downstream of levees
flood. Some basements flood. Pumping of flooded areas begins. Elko
sewage and percolation ponds near capacity. This is about 5500 cfs
or about a 25 year flood which is about a 4 percent chance in a
given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
86691
WGUS85 KLKN 121847
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1047 AM PST SUN FEB 12 2017
For the Upper Humboldt, including Elko, Minor flooding is occurring,
with river levels forecast to decrease.
...Flood waters continue to recede at the Elko gauge on the Humboldt
River. Although flood waters have gone down, there is a significant
amount of debris and standing water in the low lying areas. Stay
away from the river, bank failures can occur at anytime and you
could be swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Upper Humboldt
Elko 8.0 8.1 Sun 10 AM 6.9 6.4 6.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
There is a significant amount of debris material near the banks
of the Humboldt. In addition, the foundational material support
for roads and sidewalks may have been eroded and washed away. Make
the smart move, don't enter previously flooded areas.
&&
NVC007-130830-
/O.EXT.KLKN.FL.W.0009.000000T0000Z-170213T0830Z/
/HREN2.2.ER.170210T0711Z.170210T2245Z.170212T2030Z.NR/
1047 AM PST SUN FEB 12 2017
The Flood Warning continues for
The Humboldt River Near Elko.
* until late tonight.
* At 10:15 AM Sunday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 8.2 feet by late this morning.the river will fall
below flood stage later this afternoon.
* Impact...at 8.0 feet...This is flood stage. Minor lowland flooding
occurs up and downstream of elko. Very minor flooding from backed
up storm drains begins in elko along water street north of the
river and front street south of the river, between 1st and 9th
streets and lamoille rd. This is about 2700 cfs or about 5 yr flood
which means a 20 percent chance in any given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
86047
WGUS85 KLKN 122033
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
1233 PM PST SUN FEB 12 2017
For the Upper Humboldt, including Elko, Minor flooding is occurring,
with river levels forecast to decrease.
...Flood waters continue to recede at the Elko gauge on the Humboldt
River. Although flood waters have gone down, there is a significant
amount of debris and standing water in the low lying areas. Stay
away from the river, bank failures can occur at anytime and you
could be swept away...
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Upper Humboldt
Elko 8.0 7.7 Sun 12 PM 6.9 6.4 6.2
PRECAUTIONARY/PREPAREDNESS ACTIONS...
There is a significant amount of debris material near the banks
of the Humboldt. In addition, the foundational material support
for roads and sidewalks may have been eroded and washed away. Make
the smart move, don't enter previously flooded areas.
&&
NVC007-130830-
/O.CON.KLKN.FL.W.0009.000000T0000Z-170213T0830Z/
/HREN2.2.ER.170210T0711Z.170210T2245Z.170212T1734Z.NR/
1233 PM PST SUN FEB 12 2017
The Flood Warning continues for
The Humboldt River Near Elko.
* until late tonight.
* At 12:15 PM Sunday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Impact...at 8.0 feet...This is flood stage. Minor lowland flooding
occurs up and downstream of elko. Very minor flooding from backed
up storm drains begins in elko along water street north of the
river and front street south of the river, between 1st and 9th
streets and lamoille rd. This is about 2700 cfs or about 5 yr flood
which means a 20 percent chance in any given year.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$372
WGUS85 KLKN 130500
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
900 PM PST SUN FEB 12 2017
For the Upper Humboldt, including Elko, Major flooding is occurring,
with river levels forecast to decrease.
The river gage on the Humboldt River NEAR Elko is upstream. The water at the gage
has technically fallen below flood levels and if you look at the data, you will
believe it is no longer flooding.
However, that flood wave is still causing flooding in Elko and places close to
it.
Do not get complacent. Flooding will continue around the town and environs but will
tend to decrease now. Problems could still occur for the next couple days. We will
issue further statements as we can.
Stay tuned to NOAA Weather Radio...or get official informatoin on weather.gov/elko
or unofficial but useful information on our Facebook page by searching out
US National Weather Service Elko NV.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME Mon Tue Wed
Upper Humboldt
Elko 8.0 7.6 Sun 08 PM 7.0 6.1 5.8
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas...
Turn around. Don't drown.
&&
NVC007-130530-
/O.CAN.KLKN.FL.W.0009.000000T0000Z-170213T0830Z/
/HREN2.2.ER.170210T0711Z.170210T2245Z.170212T1734Z.NR/
900 PM PST SUN FEB 12 2017
The Flood Warning is cancelled for
The Humboldt River Near Elko.
* At 8:15 PM Sunday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 9:34 AM Sunday but is fluctuating above
and below flood stage.
* Forecast...The river will continue to fall to 6.1 feet by Tuesday
morning.
&&
LAT...LON 4112 11536 4103 11521 4084 11559 4072 11591 4078 11593
$$
BBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Feb 9, 3:10 PM PST, 8 hours 53 minutes earlier.
Area forecast discussion, Feb 9, 3:10 PM PST, 8 hours 53 minutes before
Area Forecast Discussion National Weather Service Elko NV 310 PM PST Thu Feb 9 2017 .SYNOPSIS...Unsettled weather will continue through Saturday. A Pacific storm system will provide a moist southwest flow over the Great Basin through the early part of the weekend. A ridge of high pressure will bring dry conditions next week. The main concern through the weekend will be the melting snow and subsequent flooding. && Short Term...Tonight through Sunday. Radar shows showers moving into western Nevada and thus far not spreading across the LKN CWFA. The Pacific influx of moisture continues to bank up against the Sierras with some spillover into western Nevada. There continues to be numerous reports of flooded areas in Elko County and Humboldt County with some intermittent road closures. Flooded areas will be the main concern for the next couple days with a over one-half inch of precipitation expected with another above- freezing night on tap. Temperatures may still reach into the 50s on Friday before a cold front moves in. Strong-running area streams are causing the Humboldt River to rise. High pressure will build over the area beginning Sunday to bring a dry spell however high flows are likely to continue. Low temperatures will be in the 40s tonight, then in the 20s Friday and Saturday nights. High temperatures will range from the upper 40s to the mid 50s Friday, cooling to generally the 40s Saturday and Sunday. .Long Term...Sunday night through next Thursday. Pacific high pressure will spread over the Great Basin. Dry conditions are expected through Wednesday. The next system will begin to bring some showers into western Nevada by Thursday. Low temperatures will be in the teens and 20s. High temperatures will range from the mid 40s to the mid 50s. && .AVIATION...Light showers and MVFR conditions will be possible through Thursday afternoon at KWMC KEKO KELY and KTPH. && .HYDROLOGY...Moderate to major flooding is occurring along many northern Nevada streams and numerous washouts have affected rural roadways. The Upper and Middle Humboldt River basin is flooding in spots. Minor flooding is occurring in Elko and Mountain City. Extensive flooding has been reported in Wells, Paradise Valley and Montello. A dam breach has occurred at Twenty-One Mile Dam in northern Elko County near the Utah border and is affecting a couple ranches and possible adding to the water infiltrating Montello. Railroads have been affected by the breach. Expect flooding problems to continue at least through Friday, when colder air will move in to slow the snow-melt. .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92
In the hours before
Local storm report, Feb 9, 7:03 PM PST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
703 PM PST THU FEB 9 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM NON-TSTM WND GST 3 WNW GREAT BASIN NATIO 39.02N 114.27W
02/09/2017 M63 MPH WHITE PINE NV MESONET
MESONET STATION MATHER RAWS /MTHN2/.
0241 PM NON-TSTM WND GST 8 E JARBIDGE 41.88N 115.26W
02/09/2017 M79 MPH ELKO NV MESONET
MESONET STATION POLE CREEK RAWS /POCN2/.
1037 AM NON-TSTM WND GST 6 SW PARADISE VALLEY 41.45N 117.63W
02/09/2017 M59 MPH HUMBOLDT NV MESONET
MESONET STATION MOREY CREEK RAWS /MORN2/.
&&
NWS ELKO NV
IRIS SYSTEMThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 10:52 PM PST | Areal Flood Warning | LKN | Elko, Eureka, Humboldt, Lander | 72 hr |
| Feb 10, 10:44 AM PST | River Flood Warning | LKN | Humboldt | 27 days |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.